Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 28, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 10, 2019, 7:36 PM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 10, 2019, 11:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2019, 7:36 PM MDT (01:36 UTC)
- In effect from
- Oct 10, 2019, 11:00 PM MDT
- Expired
- Oct 11, 2019, 10:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3599 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS74 KEPZ 110136 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 736 PM MDT Thu Oct 10 2019 NMZ401-402-414>416-111200- /O.CON.KEPZ.FZ.W.0001.191011T0900Z-191011T1500Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 736 PM MDT Thu Oct 10 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Southern Gila Highlands/Black Range, Upper Gila River Valley, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ NMZ407-409-410-TXZ420-111200- /O.NEW.KEPZ.WI.Y.0028.191011T0500Z-191011T1600Z/ Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Hueco Tanks, and Loma Linda 736 PM MDT Thu Oct 10 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Southwest Desert/Mimbres Basin, Sierra County Lakes and Northern Dona Ana County Counties. In Texas, Northern Hudspeth Highlands/Hueco Mountains. * WHEN...From 11 PM this evening to 10 AM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hefner
1 follow-up statement
065 WWUS74 KEPZ 111159 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 559 AM MDT Fri Oct 11 2019 NMZ401-402-414>416-111500- /O.CON.KEPZ.FZ.W.0001.000000T0000Z-191011T1500Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 559 AM MDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures in the 25 to 30 degree range is expected. * WHERE...Southern Gila Highlands/Black Range, Upper Gila River Valley, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Be mindful of outdoor pets need to have warmth also. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ NMZ407-409-410-TXZ420-111600- /O.CON.KEPZ.WI.Y.0028.000000T0000Z-191011T1600Z/ Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Hueco Tanks, and Loma Linda 559 AM MDT Fri Oct 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In New Mexico, Southwest Desert/Mimbres Basin, Sierra County Lakes and Northern Dona Ana County Counties. In Texas, Northern Hudspeth Highlands/Hueco Mountains. * WHEN...until 10 AM MDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bird
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:28 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Oct 10, 2:28 PM MDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
228 PM MDT Thu Oct 10 2019
.SYNOPSIS...
Temperatures will be much cooler tomorrow as we expect a cold
front to arrive late tonight from the north. By tomorrow
afternoon, we'll see 24-hour temperature differences of 15 to 20
degrees as winds turn to the east. Pleasant weather will continue
over the weekend, with warm and dry conditions. A slight chance
of rain exists on Tuesday, but otherwise we will remain dry with
fairly light winds.
&&
.DISCUSSION...
We've seen a warm October day today, with clear skies across
southern New Mexico and west Texas. That's about to change as we
await our first major blast of cool air from the northern
Rockies. Water vapor imagery this afternoon depicts a deep upper
low centered over the northern Rockies. Currently, two frontal
boundaries exist to our north. The first more shallow surface
boundary has stalled across eastern NM/TX Panhandle, as it dives
southward through the southern Plains. The second deeper boundary
is following more closely to the trough axis, and will be the
airmass that arrive later tonight from the north. Current timing
for frontal passage will be around 9pm across the Gila Region and
Sacramento mountains and shortly after midnight across the El Paso
metro and International border.
The result of this cold front will be dry and much cooler weather
on Friday, with high temperatures around 15 degrees below average
for mid-October. Winds will turn to the east through the day with
mostly clear skies remaining in place.
Dry weather will continue through the weekend as we begin a
warming trend and weak ridging develops over the U.S. Southwest.
Temperatures will be back closer to normal by Sunday.
Low confidence exists in rain chances late Monday/Tuesday as
tropical moisture from the eastern Pacific is advected northward
toward the border. Current model runs suggest this moisture will
barely make it far enough north to affect us, with better rain
chances over Chihuahua. The extended forecast looks dry with warm
temperatures.
&&
.AVIATION...Valid 11/00Z-12/00Z...
VFR and SKC conditions through the forecast period, with the main
aviation impact being wind this evening and overnight as a dry cold
front moves through the region. Wind 260-300 at 15G25KT decreasing
overnight at 350-020 at 12G20KT. After 12Z tomorrow, wind 010-060 at
10G20KT, gradually decreasing through the afternoon.
&&
.FIRE WEATHER...
A strong, but dry, cold front arrives from the north tonight,
bringing breezy north wind overnight and into Friday. Min RH on
Friday afternoon will reach the low teens west of the Rio Grande,
but wind will be decreasing through the afternoon, keeping fire
weather conditions under critical thresholds. Max vent rates will be
poor to fair.
The weekend will remain dry, with light winds, and min RH remaining
above 25 percent. Max ventilation rates will be mostly poor to fair
through the weekend due to low mixing heights and lighter wind.
Temperatures will stay cool on Saturday, rising closer to normal on
Sunday and for the start of the week. The next opportunity for rain,
albeit low-end chances, looks to be early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 51 67 46 74 / 0 0 0 0
Sierra Blanca 44 62 41 70 / 0 0 0 0
Las Cruces 45 66 41 71 / 0 0 0 0
Alamogordo 44 65 42 69 / 0 0 0 0
Cloudcroft 29 50 28 54 / 0 0 0 0
Truth or Consequences 42 65 42 71 / 0 0 0 0
Silver City 40 64 40 65 / 0 0 0 0
Deming 45 67 42 71 / 0 0 0 0
Lordsburg 46 69 44 72 / 0 0 0 0
West El Paso Metro 52 67 47 73 / 0 0 0 0
Dell City 44 62 40 69 / 0 0 0 0
Fort Hancock 50 67 46 74 / 0 0 0 0
Loma Linda 45 58 42 68 / 0 0 0 0
Fabens 50 66 47 74 / 0 0 0 0
Santa Teresa 48 67 44 73 / 0 0 0 0
White Sands HQ 49 65 44 71 / 0 0 0 0
Jornada Range 44 65 41 70 / 0 0 0 0
Hatch 44 66 41 70 / 0 0 0 0
Columbus 48 67 45 72 / 0 0 0 0
Orogrande 45 64 41 71 / 0 0 0 0
Mayhill 30 55 32 65 / 0 0 0 0
Mescalero 31 56 31 61 / 0 0 0 0
Timberon 33 54 31 59 / 0 0 0 0
Winston 29 59 31 67 / 0 0 0 0
Hillsboro 40 63 39 70 / 0 0 0 0
Spaceport 42 66 39 70 / 0 0 0 0
Lake Roberts 31 67 34 67 / 0 0 0 0
Hurley 39 64 38 67 / 0 0 0 0
Cliff 35 72 37 73 / 0 0 0 0
Mule Creek 39 70 41 71 / 0 0 0 0
Faywood 41 64 40 68 / 0 0 0 0
Animas 46 70 44 75 / 0 0 0 0
Hachita 44 67 42 72 / 0 0 0 0
Antelope Wells 47 68 44 74 / 0 0 0 0
Cloverdale 48 67 44 73 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 3 AM to 10 AM MDT Friday for NMZ401-402-
414>416.
TX...None.
&&
30-Dennhardt/33-ReynoldsHazardous weather outlook, Oct 10, 6:19 AM MDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 619 AM MDT Thu Oct 10 2019 NMZ404>413-417-TXZ418>424-111230- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 619 AM MDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. A cold front will push in late this evening from the north and northeast. This will bring gusty north winds with favorably oriented N-S valleys seeing winds of 20 to 30 mph overnight. Otherwise fair weather with a significant cool down overnight behind the front. Most locations are expected to remain above freezing, but a few of the drainage prone valley location may see a brief dip in temperatures to near freezing. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. Dry weather and no storms expected through the period. Still cool on Saturday but otherwise fair weather continues. Temperatures will be 10 to 15 degrees below averages. Warmer Sunday through Tuesday with temperatures back to near seasonal averages. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-414>416-111230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 619 AM MDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight First freeze of the season is possible tonight as a strong cold front moves with gusty north winds this evening. Late night and early morning temperatures across the region will range from the upper 20s to the lower 30s. This freeze is not expected to be particularly hard or long in duration, but sensitive plants, exposed pipes, and pets may all be adversely impacted. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. Dry weather and no storms expected through the period. Still cool on Saturday but otherwise fair weather continues. Temperatures will be 10 to 15 degrees below averages. Warmer Sunday through Tuesday with temperatures back to near seasonal averages. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.